i also wonder, with teri, if you could take some SR (slow release) niacin? if you work your way up on it and use SR that can help with the dreaded flushing. to me, the flushing is worth it knowing the help it's giving me, as i can't take statins either. the flushing only lasts 20-30 minutes. there is also a niacin product called Enduracin that is very helpful with the flushing. that should help a great deal with your cholesterol and LDL counts.
the other thing you mentioned is being on a low-fat, low-cholesterol diet. lots of research is showing that low-fat is not necessarily always a good thing - but what i mean by that is that you have to choose your fats carefully. it's been shown that certain oils, such as olive but more particularly canola may help lower cholesterol. ditto on foods such as some nuts, particularly almonds and walnuts. you don't want to overload on them, they are still high fat, but they are high in MONO fat, which is shown to help lower cholesterol (vs SAT fat which is a big no-no for us). look for mono fat items to include in your diet on occasion, like avacados, salmon, almonds, etc. like teri said, though, i'm not familiar with crohn's restrictions. i have terrible GERD, and have a hard time eating at all at the moment.
hope this helps.
I agre with teri and Libby and my husbands friend in calif has had 2 heat attacks and a quad by pass and his doctor told him low fat low cholesterol but hwe got into a medical study with some medical group or pharmacy grouip I cannot remmebr but as soon as he added back some sat fats he got off one diuretic had his BP medicne cut in half and no more Cholesterol lowering medicine. My best luck to yualso with Chrons a frind had it and she really had to watch her diet and stress too.
Terri, Liby I am on 10 milligrams of lipitor too and sometimes I get muscle aches I donot know wehter it is from tread mill or over doing some days but maily at night no swelling though just like I ran a rce butu do treadmill 2ce a day for 15 min except for Sat and Sunday I do once a day for 15 mon on sat and not at all on Sunday.
hi heidi and ides,
you ought to tell your doc about the leg probs. i had the same thing on the vytorin (statin) and my legs were so ache-y and tremble-y. it felt awful. got off the statins and got onto niacin and feel much better. again, the niacin flush is a pain, but worth it, to me - it's always short term. for some peope though i know the flushing can be unmanageable. you also have to be sure to have liver functions checked regularly. how are you tolerating the lipitor if you've not been able to tolerate the other statins? any different symptoms?
ides, just to sorta sum up that last "diatribe" about low-fat...what heidi said seems to be right: a diet that is LOW fat may actually cause you to not lower cholesterol at all. you're right to watch the cholesterol in foods, but keep an eye on mono vs. sat fats. try to get some monos back in your diet. i think that, with some niacin, would be worth a shot - but i'm not the doc, ask him first!
Post Edited (lancy) : 3/31/2011 3:37:32 AM (GMT-6)